Advertisement
  • Announcements

    • Lindsay

      A Reminder that we are a PG13 Site   12/09/2016

      Please keep in mind that NO content can be posted that is not PG13!  No sexual content and definitely not images which is not permitted in a post! We will delete it.  Not even memes or humorous images should be posted, if you want these forums to continue. NO IMAGES! If you want to post an image, post the URL pointing it to your gallery.  Again, Depressionforums.org is PG13!! Thank you~ ~Forum Admin  
laurenelizabeth

Wellbutrin vs. Lexapro? Any input!

5 posts in this topic

Posted · Report post  

Advertisement

Last year, I was diagnosed with GAD along with moderate depression. My doctor prescribed me Lexapro almost immediately, and after I did some research, I found out that weight gain was a common side effect of the medication. Weight gain is something that actually contributes to my depression, and I therefore decided not to take the medicine because of this factor. This may seem ridiculous to some, but to me the idea of taking a medication to lessen anxiety that could ALSO cause an increase in my depressive tendencies seemed counterproductive. 

However, I have recently begun feeling out of control in regards to my anxiety and depression , and feel that I may need to once again seek treatment. Upon doing more research, I came across Wellbutrin and noticed that weight gain was not listed as a common side effect. In your experience, did Wellbutrin effectively help with your anxiety and/or depression? Do you think this treatment could be an option for me if I express my weight gain concerns with my doctor?

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted · Report post  

I was on Lexapro for about a year and a half, while so suffering from a severe eating disorder. I can't effectively say much about weight gain/loss from it because obviously, my body was malnourished and fluctuated randomly. I've been on Wellbutrin for about 6 months now, and I haven't gained weight from it. But there are downsides to it; being a stimulant it has left me with a constant tremor. Also, the first few weeks there is bad constipation, nausea, and occasional headaches. The only side effect that has stuck is the tremor, otherwise none. If your number one concern is weight gain, I don't think Wellbutrin will cause it. Hope this helps.

Share this post


Link to post
Share on other sites

Posted · Report post  

Wellbutrin is moderately effective against depression. I started taking it recently and feel a bit better, like my depression has lifted just a bit. I refuse to take SSRIs (Lexapro, Prozac, Zoloft) because I do not want weight gain and sexual dysfunction. Those side effects would make me more depressed. 

Share this post


Link to post
Share on other sites

Posted · Report post  

Wellbutrin is actually often prescribed as a supplement to SSRI's to counteract the side effects that you're concerned about. So if Lexapro has been successful for you I would consider going back on that with a low dose of Wellbutrin as well. I was on this combo in the past and it helped a lot with my depression and anxiety. Best of luck! 

Share this post


Link to post
Share on other sites

Posted · Report post  

On 9/22/2017 at 8:07 PM, One More Red Nightmare said:

Wellbutrin is moderately effective against depression. I started taking it recently and feel a bit better, like my depression has lifted just a bit. I refuse to take SSRIs (Lexapro, Prozac, Zoloft) because I do not want weight gain and sexual dysfunction. Those side effects would make me more depressed. 

Wellbutrin with an ssri is supposed to alleviate sexual side effect and weight gain.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now